Alert archive / Idaho / Wind Advisories in 2007

Wind Advisory 7, NWS Pocatello, ID

May 3, 2007

NWS Pocatello, ID issued this wind advisory at May 3, 2007, 10:49 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 3, 2007, 10:49 AM MDT (16:49 UTC)
Expired
May 3, 2007, 5:00 PM MDT
In force
6 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 031649
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1049 AM MDT THU MAY 3 2007


IDZ017-020-021-032300-
/O.NEW.KPIH.WI.Y.0007.070503T1649Z-070503T2300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
AMERICAN FALLS
1049 AM MDT THU MAY 3 2007

...WIND ADVISORY IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. 

STRONG SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUST ABOVE 45 MPH WILL
BLOW ACROSS THE SNAKE RIVER PLAIN AND THE EASTERN MAGIC VALLEY
TODAY. THE WINDS WILL BEGIN TO DIMINISH LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KPIH 032253
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
453 PM MDT THU MAY 3 2007


IDZ017-020-021-040000-
/O.EXP.KPIH.WI.Y.0007.000000T0000Z-070503T2300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
AMERICAN FALLS
453 PM MDT THU MAY 3 2007

...WIND ADVISORY WILL EXPIRE AT 5 PM MDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM MDT THIS AFTERNOON. 

THE STRONG PRESSURE GRADIENT THAT BROUGHT STRONG WINDS TO THE
SNAKE RIVER PLAIN HAS BEGUN TO WEAKEN OVER THE PAST SEVERAL HOURS.
AREAS ACROSS THE ARCO DESERT AND NEAR THE POCATELLO REGIONAL
AIRPORT CONTINUE TO SEE WINDS NEAR THE LOW END OF WIND ADVISORY
CRITERIA OF 30 T0 35 MPH SUSTAINED. ELSEWHERE...WINDS HAVE DROPPED
BELOW ADVISORY LEVELS. OVER THE NEXT HOUR WINDS WILL DROP BELOW
ADVISORY LEVELS AT ALL LOCATIONS...THUS WILL ALLOW THE ADVISORY TO
EXPIRE AT 5 PM. WINDS WILL NOT BECOME CALM HOWEVER...WITH 20 TO 30
MPH SUSTAINED AND FREQUENT GUSTS TO NEAR 40 MPH STILL LIKELY FOR
MUCH OF THE LOWER SNAKE PLAIN THROUGHOUT THE EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 3, 10:45 AM MDT, 4 minutes earlier.

Area forecast discussion, May 3, 10:45 AM MDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
1045 AM MDT THU MAY 3 2007

.DISCUSSION...SHORT TERM. SFC WINDS PICKING UP IN THE SNAKE RIVER
PLAIN LATER THIS MORNING. AS CLOUD COVER BREAKS UP FROM W TO EAST
TODAY...WINDS ALOFT MIXING DOWN SHOULD PUSH WINDS ABOVE ADVISORY
CRITERIA OVER A WIDER AREA. WINDS SHOULD BEGIN TO DIMINISH SOMEWHAT
BY LATE AFTERNOON.

.PREVIOUS DISCUSSION...THURSDAY THROUGH SUNDAY. SURFACE COLD FRONT
THAT PASSED THRU CWA WED EVENING LOCATED ALONG KRIW TO KSLC LINE
THIS MORNING. POST FRONTAL PRESSURE GRADIENT OF 8MB ACROSS SRN IDAHO
IS CONTINUING TO GENERATE WINDS OF 25 TO 35 MPH ACROSS SNAKE RIVER
PLAIN. WITH GRADIENT SLOW TO LOOSEN AND GOOD THERMAL MIXING THIS
AFTERNOON EXPECT WINDS TO REMAIN BREEZY UNTIL THURS EVENING. WINDS
MAY APPROACH ADVISORY LEVEL BUT HOLDING OFF ON ISSUANCE FOR NOW.
MEANWHILE...UPPER LEVEL TROF FROM FILLING LOW CENTER OFF BC COAST
HAS EVOLVED INTO NEGATIVE TILT ORIENTATION WITH BROAD AREA OF LOW
AND MID LEVEL MOISTURE ROTATING NORTHWARD FROM UTAH INTO CWA. RESULT
HAS BEEN WIDESPREAD LIGHT RAIN/SNOW ACROSS MOST OF THE REGION AS
COLDER AIR SETTLES IN. MODELS IN AGREEMENT THAT MOIST FLOW AND
PRECIP WILL CONTINUE TODAY...GRADUALLY ENDING BY THIS EVENING AS
UPPER TROF MOVES INTO WRN MONTANA.

SECONDARY VORTICITY CENTER CURRENTLY SLIDING DOWN BACKSIDE OF
UPPER TROF NEAR 130W WILL DRIVE SOUTHWARD AND FORM A CLOSED UPPER
LOW IN CENTRAL UTAH ON FRIDAY. THIS WILL KEEP BULK OF MOISTURE
AND PRECIP CONFINED TO MAINLY FAR SOUTHEAST IDAHO AS LOW EXITS
INTO COLORADO ON SATURDAY. POSITION OF LOW WILL ALSO SET UP
FAVORABLE SURFACE PRESSURE GRADIENT ACROSS SOUTHERN
IDAHO FOR ANOTHER ROUND OF NEAR ADVISORY WINDS...THIS TIME FROM THE
NORTHEAST..FOR SNAKE PLAIN LOCATIONS ON FRIDAY. UPPER LEVEL RIDGING
THEN BUILDS IN FROM THE PACNW LATE SATURDAY INTO SUNDAY...BRINGING
DRIER CONDITIONS WITH TEMPERATURES BEGINNING TO WARM BACK TO NEAR
CLIMO VALUES.

.LONG TERM...MONDAY THROUGH NEXT THURSDAY. AS COMPARED TO LAST 48
HRS...EUROPEAN AND ENSEMBLE MODELS A LITTLE MORE IN SYNC WITH GFS
AS TO DEVELOPMENT OF UPPER LEVEL RIDGING OVER CWA FOR THE EXTENDED
PERIOD. RIDGE AXIS WILL MAKE SLOW PROGRESS ACROSS GREAT BASIN BY
MIDWEEK...BRINGING RETURN TO SOUTHWESTERLY FLOW ALOFT AND
RESULTANT WARMING TREND OVER THE REGION. SHTWV TROFS EMBEDDED IN
THE FLOW MAY BRING INCREASED CHANCE FOR -SHRA ACROSS CENTRAL MTNS
AND NORTHERN SNAKE PLAIN WED AFTERNOON AND THURS BUT SRN PORTION
OF CWA SHOULD REMAIN DRY. WARANAUSKAS

&&

.FIRE WEATHER...PACIFIC STORM SYSTEM WILL LINGER OVER THE EASTERN
IDAHO FIRE DISTRICT THROUGH SATURDAY. COOL AND UNSETTLED CONDITIONS
WILL GRADUALLY DIMINISH FRIDAY NIGHT THROUGH SATURDAY AS THE LOW
MOVES INTO THE PLAINS. MEANWHILE...THE BEST CHANCE FOR WETTING RAINS
WILL BE TODAY...ALONG WITH WINDY CONDITIONS PARTICULARLY IN THE
SNAKE VALLEY AND AT RIDGETOPS. HIGH PRESSURE IS FORECAST TO BEGIN
SETTLING INTO THE AREA FRIDAY...BUT MAY PRODUCE WINDY NORTHERLY FLOW
ACROSS THE REGION FRIDAY NIGHT INTO SATURDAY. AN UPPER RIDGE IS
FORECAST TO BUILD INTO THE REGION SUNDAY. DMH

&&

AVIATION...AS A BROAD PACIFIC TROUGH CONTINUES TO AFFECT EASTERN
IDAHO TODAY...A MIX OF MVFR AND IFR CONDITIONS WILL REMAIN. A
BROAD AREA OF MODERATE RAINFALL MOVING NORTH THROUGH KPIH TOWARD
KIDA THIS MORNING...AND WILL CONTINUE TO PUSH NORTH INTO MONTANA
THIS AFTERNOON. WIDESPREAD IFR CONDITIONS WILL OCCUR WITH THIS AREA.
ELSEWHERE...MVFR CONDITIONS EXIST WITH OCCASIONAL IFR IN RAIN
SHOWERS. LITTLE IMPROVEMENT IS EXPECTED UNTIL THIS AFTERNOON WHEN
SHOWERS BECOME MORE WIDESPREAD AND CONDITIONS IMPROVE TO VFR WITH
OCCASIONAL MVFR. DMH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR IDZ017-020-021
UNTIL 23Z.  SEE BOINPWPIH FOR DETAILS.
&&
Hazardous weather outlook, May 3, 5:10 AM MDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
510 AM MDT THU MAY 3 2007

IDZ017>025-031-032-041115-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
510 AM MDT THU MAY 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. LIGHT
SNOWSHOWERS WILL MOVE THRU THE UPPER SNAKE AND CARIBOU HIGHLANDS
TODAY. NO SIGNIFICANT ACCUMULATION IS EXPECTED BUT TRAVELERS MAY
ENCOUNTER SLIPPERY ROADS AND REDUCED VISIBILITIES IN THOSE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ANOTHER
ROUND OF SCATTERED SNOWSHOWERS IS EXPECTED FRIDAY FOR THE CARIBOU
AND SOUTHERN HIGHLANDS. HIGH PRESSURE RIDGE BUILDING IN STARTING ON
SATURDAY WILL BRING DRY CONDITIONS THRU WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.